Thunderstorm Wind, Susquehanna
- When
- June 21, 4:00 PM EST
- Where
- Susquehanna County, 0.69 mi S of Springville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.690, -75.930
Wind gust was reported by a golf course worker.
An persistent upper level low pressure system remained over the region, producing scattered showers and isolated thunderstorms with hail and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
An persistent upper level low pressure system remained over the region, producing scattered showers and isolated thunderstorms with hail and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 21, 3:02 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT SAT JUN 21 2008 .SYNOPSIS... AREAS OF LOW PRESSURE MOVING THROUGH THE UPPER ATMOSPHERE WILL CONTINUE TO PROVIDE CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA WITH PERIODS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH MONDAY. THE BEST CHANCE FOR RAIN ACROSS THE WHOLE REGION WILL BE ON SUNDAY AS A COLD FRONT MOVES IN FROM THE GREAT LAKES. && .NEAR TERM /TONIGHT/... CONVECTIVE ACTIVITY OCCURRING NOW ON THE NOSE OF MCV THAT MOVED OUT OF MI TODAY SHOULD WANE EARLY THIS EVENING. WAVE NOW MOVG THRU IN/OH WILL ROUND THE UL TROF OVERNIGHT. NAM LOOKED TO HANDLE THIS FEATURE BEST TODAY...AND DID NOT BECOME AS CONVECTIVELY FED BACK AS GFS SO HAVE FOLLOWED THE NAM SOLUTION CLOSELY. THIS BRINGS AREA OF SHOWERS OR STRATIFYING RAIN SHIELD INTO THE REGION WELL AFTER MIDNIGHT. INSTABILITY CONTINUES ELEVATED THROUGH THE NIGHT ONCE BLYR DECOUPLES. HAVE INCRSD POPS QUITE A BIT FROM PREV FCST DURING THE LATE OVERNIGHT AS MOISTURE WILL ALSO BE ON THE INCRS AND SEE NO REASON WHY A GOOD PART OF THE AREA WONT/ BE RAINING AROUND SUNRISE. FOLLOWED MOS BLEND FOR TEMPS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MUCH OF THE SAME PERIODIC SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS PERIOD AS DIGGING TROF SLOWLY MOVES EAST OVER CNY/NEPA. THERE SHOULD BE IMPROVEMENT WITH TIME...ESPECIALLY AT NIGHT AFTER MONDAY. CHANGES MADE TO THE PREV FCST WERE TO FINE TUNE SOME TIMING FOR SUNDAY BASED ON SPEED OF OH VLY WAVE MOVING THRU IN THE MORNING HOURS. THERE SHOULD BE MARGINAL IMPROVEMENT DURING THE LATE MORNING AND AFTERNOON AS THIS FEATURE MOVES BY...HOWEVER...DRY SLOT MOVING IN ALOFT WILL DESTABILIZE THE ATMOSPHERE AND ALLOW FOR REDEVELOPMENT OF SCT-NMRS TSRA ALONG WEAK SFC TROF EXPECTED TO LAY UP OVER THE FCST AREA. ANOTHER DECENT CHANCE AT SHOWERS AND TSTMS ON MONDAY AS YET ANOTHER MINOR WAVE EJECTS IN THE SWLY FLOW AHEAD OF MAJOR TROF AXIS...AND THEN FINALLY THE MAIN S/WV IS PROGGED TO MOVE OVER THE AREA ON TUESDAY WITH SOME CHC FOR RESIDUAL SHOWER DEVELOPMENT. PROBABLY NOT MUCH IN THE WAY OF THUNDER ON TUESDAY WITH COLD ADVECTION UNDERWAY LIMITING INSTABILTY AND PROMOTING SINKING. 925 MB TEMPS SUPPORTED A BLEND OF MET/MAV MOS GUIDANCE AND WENT WITH IT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... FOLLOWED HPC FOR THE EXTENDED...WITH LONG RANGE GUIDANCE IN GOOD AGREEMENT WITH A NORTHWESTERLY FLOW PATTERN OVER OUR CWA THROUGH THE PERIOD. TEMPERATURES WILL BE PRETTY MUCH SEASONAL WITH A SLOW WARMING TREND AS THE FLOW ALOFT SLOWLY BACKS TOWARDS THE END OF THE WEEK. AS FOR PRECIP CHANCES...A DISTURBANCE IN THE NORTHWESTERLY FLOW COULD BRING A SHRA/TSRA ON WEDNESDAY. AFTER THIS...WE SHOULD BE BASICALLY DRY FOR THURSDAY...BUT THEN BY FRIDAY AND INTO THE WEEKEND A MUCH MORE SUBSTANTIAL TROUGH WILL DIVE OUT OF CANADA INTO THE NORTHERN MIDWEST...WITH SHRA/TSRA CHANCES INCREASING FOR THE END OF THE PERIOD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VFR ALL SITES ATTM. SHRA/TSRA ARE POPPING WEST OF OUR AREA AND WILL MOVE FROM WEST TO EAST INTO THE AREA THIS EVENING. HAVE INCLUDED CB TEMPO GROUPS TO ACCOUNT FOR THIS...AND WILL HAVE TO HONE IN ON SPECIFIC DETAILS AS THE SHRA/TSRA ARRIVE...BUT FEEL MOST PLACES WILL REMAIN PREDOMINATELY VFR THIS AFTERNOON. THIS EVENING...CONVECTION WILL BRIEFLY DIE OFF...AND CAN/T EVEN RULE OUT SOME LIGHT FOG FORMING DURING THE EVENING HOURS IF THERE IS ENOUGH AFTERNOON RAIN...BUT HAVE NOT INCLUDED IN THIS TAF SET. SHRA WITH EMBEDDED TSRA BEGIN AGAIN AFTER MIDNIGHT. GENERALLY VFR CONDITIONS WILL PERSIST...BUT ITH/ELM/BGM COULD SEE VSBYS DROP TO MVFR AS THESE SHRA CONTINUE. WILL USE SHRA LANGUAGE AT THIS TIME...AS REMAINING TSRA ACTIVITY WILL LIKELY DIMINISH TO SOME EMBEDDED CELLS. ON SUNDAY MORNING...MAIN BATCH OF SHRA PULLS OUT...BUT SCT SHRA/TSRA ARE POSSIBLE IN IT/S WAKE SO HAVE STARTED UP CB GROUPS AGAIN. AVP/RME WILL BE THE LAST TO CLEAR OUT OF THE SHRA...AND COULD EVEN SEE SOME MORNING MVFR SHRA AT AVP. WILL CONTINUE THE CB GROUPS THROUGH THE END OF THE TAF PERIOD. ANY STORMS THAT DO FORM TOWARDS THE END OF THE PERIOD COULD BE SEVERE. WEST SOUTHWEST WINDS 10G15KTS WILL CONTINUE THIS AFTERNOON BEFORE BECOMING SOUTHERLY LESS THAN 5KTS TONIGHT WITH SOUTHWESTERLIES 8G15KTS REDEVELOPING ON SUNDAY. OUTLOOK... SUN AFTERNOON...GENERALLY VFR WITH CHC SHRA/TSRA WITH MVFR RESTRICTIONS. SUN NIGHT...IMPROVEMENT TO VFR WITH LATE NIGHT FOG POSSIBLE...ESPECIALLY AT ELM. MON/TUE...CHC MAINLY AFTERNOON SHRA/TSRA WITH MVFR POSSIBLE. WED...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...JMA AVIATION...JMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1113 AM EDT SAT JUN 21 2008 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-221515- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 1113 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE MID TO LATE AFTERNOON TODAY. HEAVY RAINFALL IS LIKELY FROM ANY STORM...AND SMALL HAIL IS A POSSIBILITY. THUNDERSTORMS SHOULD DIMINISH AROUND SUNSET...BUT LINGERING SHOWERS MAY CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NYZ057-062-PAZ040-043-044-047-048-072-221515- DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1113 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP DURING THE MID TO LATE AFTERNOON TODAY. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT SAT JUN 21 2008 NYZ022-211945- STEUBEN NY- 322 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR TROUPSBURG...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JASPER AT 330 PM EDT... WOODHULL AT 340 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 SSE TROUPSBURG 42.01N 77.53W
06/21/2008 M1.25 INCH STEUBEN NY PUBLIC
&&
EMGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 417 PM EDT SAT JUN 21 2008 NYZ025-212045- TOMPKINS NY- 417 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ENFIELD...AND MOVING EAST AT 29 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NORTHWEST ITHACA AND ITHACA AT 425 PM EDT... CAYUGA HEIGHTS AND NORTHEAST ITHACA AT 430 PM EDT... ITHACA TOMPKINS ARPT AND BESEMER AT 435 PM EDT... ETNA AND WEST DRYDEN AT 440 PM EDT... FREEVILLE AND PERUVILLE AT 445 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 438 PM EDT SAT JUN 21 2008 NYZ016>018-044-212130- CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY- 438 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR AURORA...AND MOVING EAST AT 18 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LEVANNA AND UNION SPRINGS AT 445 PM EDT... LEDYARD AND KING FERRY AT 450 PM EDT... GENOA AT 500 PM EDT... MERRIFIELD AND VENICE CENTER AT 505 PM EDT... SCIPIO CENTER AND EAST VENICE AT 510 PM EDT... CASOWASCO AND ENSENORE AT 515 PM EDT... CASCADE AT 520 PM EDT... OWASCO AND MONTVILLE AT 525 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 443 PM EDT SAT JUN 21 2008 PAZ039-212115- SUSQUEHANNA PA- 443 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AUBURN CENTER...AND MOVING EAST AT 21 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELK LAKE AND SPRINGVILLE AT 500 PM EDT... DIMOCK AT 505 PM EDT... SOUTH MONTROSE AT 510 PM EDT... MONTROSE AT 515 PM EDT...
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 WNW WATKINS GLEN 42.39N 76.90W
06/21/2008 SCHUYLER NY LAW ENFORCEMENT
TREES ACROSS ROAD
&&
EMGThe Binghamton radar (KBGM), 57 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust was reported by a golf course worker.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114580.